MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Pupillary Block (2026); No Code Available (3191); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 13.2mm tmicl13.2 implantable collamer lens, -15.00/+1.0/089 (sphere/cylinder/axis), in the patients left eye (os).The lens was explanted.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
Additional data: b5: the lens was explanted the same day on (b)(6) 2020 due to excessive vautling, significant reduction of irido-corneal angles and pupil block, with elevated intraocular pressure.The surgeon had enlarged the pi by yag.The lens was exchanged for a shorter lens and the problem was resolved.The cause of the event was due to the device (high vault).H3: device evaluation: the lens was returned dry, in a plastic bag, with residue on lens.Visual inspection found one haptic torn.H6: health effect clinical code: 4581 - significant reduction of irido-corneal angles.H6: health effect impact code: 4625 - secondary surgical intervention; pi, yag.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia, ca
MDR Report Key10279904
Report Number2023826-2020-01454
Device Sequence Number1045822
Product Code QCB
UDI-Device Identifier00841542109710
UDI-Public00841542109710
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberTMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2020
Initial Date Received by Manufacturer 06/23/2020
Supplement Date Received by Manufacturer08/24/2020
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT # 1469706; FOAM TIP PLUNGER MODEL FTP - LOT # 1471041; INJECTOR MODEL MSI-PF - LOT # 1488526
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR